Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 7, 2016, 11:43 PM CDT for Pointe Coupee Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 11:43 PM CDT (04:43 UTC)
- Expired
- Aug 8, 2016, 12:30 AM CDT
- In force
- 47 min
- Issued by
- NWS New Orleans, LA
County Pointe Coupee Parish, LA
The radar
The Ft Polk radar (KPOE), 125 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3530 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394
WWUS84 KLIX 080443
SPSLIX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1143 PM CDT SUN AUG 7 2016
LAZ034-035-080530-
WEST FELICIANA-POINTE COUPEE-
1143 PM CDT SUN AUG 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WEST FELICIANA
AND NORTHWESTERN POINTE COUPEE PARISHES...
AT 1142 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LETTSWORTH TO NEAR BATCHELOR TO NEAR
BAYOU CURRENT. MOVEMENT WAS SOUTHEAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MORGANZA...BATCHELOR AND LETTSWORTH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3087 9180 3091 9180 3092 9177 3104 9170
3104 9166 3102 9164 3097 9166 3100 9164
3100 9154 3093 9144 3069 9159 3061 9175
3066 9175 3067 9173 3071 9173 3074 9176
3078 9176 3081 9181 3084 9180 3086 9182
TIME...MOT...LOC 0442Z 325DEG 6KT 3098 9166 3087 9173 3081 9184
$$
TDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:45 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 7, 10:45 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1045 PM CDT SUN AUG 7 2016
.UPDATE...
Complex of showers and thunderstorms was moving quickly south
across north Louisiana this evening along an outflow boundary.
This area of precipitation will likely skirt the northwest/west
portion of the area through the midnight hour and shortly
thereafter. Other isolated to scattered showers and thunderstorms
are expected to develop, especially in coastal areas and offshore
through the early morning hours. Made some minor changes to the
PoP and weather tonight, otherwise the remainder of the forecast
looks on track. 22/TD
&&
.AVIATION...
SHRA/TSRA may be in the vicinity of a few airports at times
overnight, otherwise, there is a better chance of experiencing
temporary lower CIG/VSBY conditions in SHRA or TSRA by late
morning and afternoon on Monday. Away from convection, mostly VFR
conditions will prevail through Monday evening. 22/TD
&&
.PREV DISCUSSION... /issued 427 PM CDT SUN AUG 7 2016/
SHORT TERM...For much of the area it has been generally quiet
but along the SELA coast shra and tsra have impacted the area for a
good portion of the day. Even without the convection there has been
a decent bit of cloud cover helping to keep temps under control a
tad and heat indicies have been slightly lower today for most of the
area.
Forecast is quiet tricky for the next few days. Biggest question is
how much rain will we see or really how much coverage will we have.
Disturbance over the northeastern Gulf and FL will be the main
protagonist through the entire forecast. The airmass is very
tropical with pw's expected to remain over 2.3"(possibly near 2.5")
and with the mid level feature slowly drifting west we may see more
convection overnight than what we have been seeing. Typical tropical
like environments have decent burst of convection overnight but the
location is key. There looks to be a good zone of low level
convergence along coastal LA pretty much through Wed night. Combine
that with a few moments of good divergence aloft and it looks like
we could see numerous to widespread convection along the coast each
night and then scattered to numerous storms over the land areas as
we heat up each day. Storms will be efficent rain makers with very
abundant moisture to work with and with K index values in the mid to
upper 30s it further suggest this. One positive though is that the
heaviest rain could remain offshore till we move into Tuesday night
and Wednesday, a lot just depends on where the band of rain sets up.
The one benefit from the increase in rain will be increase in cloud
cover and thus lower afternoon highs. Temps should be near normal.
That said it could still get quite miserable further inland. These
areas will still warm into the lower 90s and with a very humid
airmass in place heat index values will still get into the lower
100s in a few locations. /CAB/
LONG TERM...As has been mentioned the last few days the
extended portion of the forecast will be highly dependent on the
evolution of the disturbance in the northeastern Gulf. Models
continue to struggle and disagree with each other on how fast the
system moves west, how far west, and how strong. Have continued to
use a blend of the models and even though there are disagreements
confidence is high that we will see quite a bit of shra and tsra but
how much in the rainfall is a bigger question. By late this week the
disturbance and what ever surface feature should be closing in if
not already over the northcentral Gulf. This will lead to higher
rain chances over much of the area, especially the eastern half of
the CWA. Very abundant moisture and a slowly moving system would
suggest heavy rain at times. The latest 7 day rain total still have
a pretty good gradient with 2-5 over the northwestern 3rd of the CWA
and possibly 7-10 inches over the southeastern 3rd. Still believe
the heaviest rain will be across the MS coastal counties and could
include the LA parishes south of the lake. If models continue to
trend west then a Flash Flood Watch may be needed for portions of
the CWA. One thing to remember as mentioned earlier the bigger
concern could be overnight rainfall as these tropical like
disturbance tend to produce prolific rainfall amounts during the
night. /CAB/
MARINE...as previous forecaster mentioned troughiness remains along
the coast and should continue for the next several days. Biggest
concern for the marine community will be convection. Showers and
thunderstorms will continue to fire along this boundary and move
east along the trough. We will see rounds of nocturnal thunderstorms
each night through much of the week. /CAB/
AVIATION...Expect VFR to MVFR conditions this evening as showers
and storms have once again developed across the region. Will
continue to carry VCTS at all TAF sites as exact location and timing
will be hard to pin down. Showers and storms should diminish shortly
after sunset but a few late lingering storms through 3Z to 4Z may be
possible. Expect more of the same for tomorrow as well. 13/MH
DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: Jefferson Parish public safety support for Grand Isle.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 90 76 92 / 30 50 30 50
BTR 77 91 76 91 / 40 50 30 50
ASD 78 89 79 90 / 50 60 50 60
MSY 79 89 79 89 / 50 60 50 60
GPT 78 89 79 89 / 50 60 60 60
PQL 77 89 79 88 / 50 60 60 60
&&
.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Aug 7, 10:13 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1013 PM CDT SUN AUG 7 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-081515- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1013 PM CDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT THERE WILL REMAIN A CHANCE OF THUNDERSTORMS OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW STRONG STORMS ARE POSSIBLE WITH THE GREATEST RISKS BEING WIND GUSTS 30 TO 40 MPH...FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE MAINLY DURING AFTERNOON AND EVENING HOURS THROUGH WEDNESDAY. THE GREATEST RISK WILL BE DOWNBURST WIND GUSTS 40 TO 60 MPH...FREQUENT TO CONTINUOUS LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL THAT CAN RESULT IN LOCALIZED FLOODING OF LOW LYING AND POORLY DRAINED AREAS. WATERSPOUTS AND TROPICAL FUNNELS WILL BE POSSIBLE EACH DAY. THE POTENTIAL FOR HEAVY RAIN MAY BECOME A CONCERN TOWARD THE END OF THIS WEEK. HIGHEST RAINFALL ACCUMULATION TOTALS OF 5 TO 7 INCHES WILL BE POSSIBLE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...PLEASE REPORT ANY STORM DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL. TD
In the hours before
Special weather statement, Aug 7, 11:43 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1143 PM CDT SUN AUG 7 2016
LAZ034-035-080530-
WEST FELICIANA-POINTE COUPEE-
1143 PM CDT SUN AUG 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WEST FELICIANA
AND NORTHWESTERN POINTE COUPEE PARISHES...
AT 1142 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LETTSWORTH TO NEAR BATCHELOR TO NEAR
BAYOU CURRENT. MOVEMENT WAS SOUTHEAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MORGANZA...BATCHELOR AND LETTSWORTH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3087 9180 3091 9180 3092 9177 3104 9170
3104 9166 3102 9164 3097 9166 3100 9164
3100 9154 3093 9144 3069 9159 3061 9175
3066 9175 3067 9173 3071 9173 3074 9176
3078 9176 3081 9181 3084 9180 3086 9182
TIME...MOT...LOC 0442Z 325DEG 6KT 3098 9166 3087 9173 3081 9184
TDThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:38 AM CDT | Special Weather Statement | LIX | Ascension, Livingston, Saint James | 67 min |
| Aug 8, 2:07 AM CDT | Special Marine Warning | LIX | 113 min | |
| Aug 8, 2:53 AM CDT | Special Weather Statement | LIX | Saint John the Baptist | 37 min |
Nearby
Special Weather Statements in Louisiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.